Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 24, 2015, 9:53 AM EST for Terrell County, Webster County, Georgia. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 9:53 AM EST (14:53 UTC)
- Expired
- Dec 26, 2015, 10:22 PM EST
- In force
- 60 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Terrell County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 8.49 ft at Dec 25, 2015, 10:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
990 WGUS42 KTAE 241453 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 AM EST THU DEC 24 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-251453- /O.NEW.KTAE.FL.W.0039.151224T1453Z-151225T1800Z/ /PRSG1.1.ER.000000T0000Z.151224T1800Z.151225T1200Z.NO/ 953 AM EST THU DEC 24 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near Preston (SR 41). * From this morning, or until the warning is cancelled. * At 9:00 AM Thursday the stage was 7.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 7.7 feet by this afternoon. The river will fall below flood stage tomorrow morning. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
6 follow-up statements
815 WGUS82 KTAE 250255 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EST THU DEC 24 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-260255- /O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1800Z/ /PRSG1.1.ER.000000T0000Z.151225T0145Z.151226T1200Z.NO/ 955 PM EST THU DEC 24 2015 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Saturday afternoon. * At 9:00 PM Thursday the stage was 7.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will crest early Friday morning and then fall below flood stage by Saturday morning. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
617 WGUS82 KTAE 250625 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 125 AM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-260625- /O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1500Z/ /PRSG1.1.ER.000000T0000Z.151225T1200Z.151226T0900Z.NO/ 125 AM EST FRI DEC 25 2015 The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Saturday morning. * At 1:00 AM Friday the stage was 8.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 8.2 feet by this morning. The river will fall below flood stage early tomorrow. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
948 WGUS82 KTAE 251537 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1037 AM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-261537- /O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1700Z/ /PRSG1.1.ER.000000T0000Z.151225T1800Z.151226T1100Z.NO/ 1037 AM EST FRI DEC 25 2015 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Saturday afternoon. * At 10:00 AM Friday the stage was 8.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 8.5 feet by this afternoon. The river will fall below flood stage tomorrow morning. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
113 WGUS82 KTAE 260154 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 854 PM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-270154- /O.EXT.KTAE.FL.W.0039.000000T0000Z-151227T1800Z/ /PRSG1.1.ER.000000T0000Z.151225T1730Z.151227T1200Z.NO/ 854 PM EST FRI DEC 25 2015 ...Flood Warning extended until Sunday afternoon...The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Sunday afternoon. * At 8:00 PM Friday the stage was 8.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue to fall to below flood stage by Sunday afternoon. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-270154- /O.EXT.KTAE.FL.W.0041.000000T0000Z-000000T0000Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.000000T0000Z.NO/ 854 PM EST FRI DEC 25 2015 ...Flood Warning extended until further notice...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until further notice. * At 8:30 PM Friday the stage was 21.0 feet. * Major flooding is occurring and Major flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will remain around 21.0 feet overnight then begin falling. * Impact: At 20.5 feet: Water will rise into cabins, flood yards, and flood homes on Century Road. Homes in both Dawson and Leesburg along the creek will suffer major damage. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
249 WGUS82 KTAE 261506 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1006 AM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-270600- /O.EXT.KTAE.FL.W.0039.000000T0000Z-151227T0600Z/ /PRSG1.1.ER.000000T0000Z.151225T1730Z.151227T0000Z.NO/ 1006 AM EST SAT DEC 26 2015 The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until late tonight. * At 9:00 AM Saturday the stage was 7.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue to fall to below flood stage by this evening. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-271506- /O.EXT.KTAE.FL.W.0041.000000T0000Z-151231T0448Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.151230T2248Z.NO/ 1006 AM EST SAT DEC 26 2015 ...Flood Warning extended until Wednesday evening...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until Wednesday evening. * At 10:00 AM Saturday the stage was 19.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to below flood stage by Wednesday afternoon. * Impact: At 20.5 feet: Water will rise into cabins, flood yards, and flood homes on Century Road. Homes in both Dawson and Leesburg along the creek will suffer major damage. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
631 WGUS82 KTAE 270322 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 PM EST SAT DEC 26 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-270352- /O.CAN.KTAE.FL.W.0039.000000T0000Z-151227T0600Z/ /PRSG1.1.ER.000000T0000Z.151225T1730Z.151226T2033Z.NO/ 1022 PM EST SAT DEC 26 2015 The Flood Warning is cancelled for the Kinchafoonee Creek near Preston (SR 41). * At 10:00 PM Saturday the stage was 6.7 feet. * Fell below flood stage at 3:33 PM Saturday. * Flood stage is 7.0 feet. * Forecast: The creek will continue to fall to 5.5 feet by Monday morning. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-280322- /O.EXT.KTAE.FL.W.0041.000000T0000Z-151231T0800Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.151231T0200Z.NO/ 1022 PM EST SAT DEC 26 2015 ...Flood Warning extended until late Wednesday night...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until late Wednesday night. * At 10:00 PM Saturday the stage was 19.5 feet. * Moderate flooding is occurring and forecast to continue. * Flood stage is 13.0 feet. * Forecast: The creek will continue to fall to below flood stage on late Wednesday night. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:29 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Dec 24, 5:29 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EST THU DEC 24 2015 .Near Term [Through Today]... Training convection developed and persisted overnight across SE Alabama in a zone of enhanced low-level convergence and broad low-level warm advection. Have seen some very heavy rainfall totals overnight with Flash Flooding in portions of SE Alabama. In addition, the last few hours have seen increased organization within the convection, with a number of rotating supercells being observed on radar. SPC mesoanalysis shows an increasingly favorable environment for severe storms, with low-level shear increasing along with an increase in instability. Threat for isolated tornadoes will continue through mid-morning for SE Alabama into SW Georgia. Thereafter, should see forcing weaken and the best lift shift westward as the upper ridge over the western Atlantic begins to build to the west. Elsewhere in the forecast area, expect to see a very warm and humid day with temperatures reaching the upper 70s to lower 80s. .Short Term [Tonight Through Saturday]... Very warm weather will continue into the weekend as the western Atlantic ridge dominates the pattern over the southeastern states. While there is no chance of a white Christmas, at least it won't be wet, with dry conditions expected across the forecast area. Temperatures will flirt with all-time December records. The current forecast high for Tallahassee for Christmas is 83, one degree short of the monthly record high. .Long Term [Saturday Night Through Thursday]... Deep upper low will eventually eject from the southern Plains early next week and push a cold front towards the northeastern Gulf Coast. Expect rain chances to increase Monday into Tuesday, with unsettled wx through the middle of the week as the front hangs up in the vicinity before pushing clear late in the week. && .Aviation... [Through 06Z Friday] IFR conditions this morning wll improve to MVFR by mid to late morning. Thunderstorms may impact KDHN during the morning hours. Another round of IFR cigs/vsby will be possible tonight. && .Marine... Winds and seas will diminish some today as high pressure builds back towards the waters from the east. Light to moderate southeasterly winds are forecast to continue into early next week. && .Fire Weather... No fire weather concerns. && .Hydrology... Training cells dumped a significant amount of rain over Coffee County overnight, with 12 hour accumlations close to 10 inches. This has led to Flash Flooding in the county as well as significant rises on the Pea River. Ariton is now expected to reach moderate flood stage later today. Elsewhere, river rises will continue, with even the main stem rivers getting in on the action eventually as water is routed from north/central Georgia. && .Preliminary Point Temps/PoPs... Tallahassee 80 66 83 63 81 / 20 10 10 10 10 Panama City 77 68 77 67 76 / 30 10 10 10 20 Dothan 79 67 80 64 79 / 50 30 20 10 10 Albany 79 66 81 61 80 / 20 20 10 10 10 Valdosta 81 65 82 63 80 / 10 10 10 10 10 Cross City 84 65 84 65 79 / 0 10 10 10 10 Apalachicola 76 67 75 66 74 / 20 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...CAMP LONG TERM...CAMP AVIATION...CAMP MARINE...CAMP FIRE WEATHER...CAMP HYDROLOGY...CAMP
In the hours before
Local storm report, Dec 24, 5:42 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD VICTORIA 31.54N 85.92W
12/24/2015 COFFEE AL LAW ENFORCEMENT
FLOODING ONGOING IN PORTIONS OF COFFEE COUNTY WITH THE
NORTHEAST SIDE OF THE COUNTY THE HARDEST HIT. SOME ROADS
REMAIN FLOODED AND CLOSED.
&&
DVDLocal storm report, Dec 24, 6:13 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN LOWRY MILL 31.54N 85.98W
12/24/2015 M7.64 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 7.64 INCHES
0600 AM HEAVY RAIN 4 W ARITON 31.60N 85.78W
12/24/2015 M12.68 INCH DALE AL MESONET
3 DAY STORM TOTAL OF 12.68 INCHES
0600 AM HEAVY RAIN 5 NW NEW BROCKTON 31.44N 85.97W
12/24/2015 M13.76 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 13.76 INCHES
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:34 AM EST | Tornado Warning | TAE | Quitman | 25 min |
| Dec 24, 9:55 AM EST | River Flood Warning | TAE | Early | 11 days |
| Dec 24, 1:43 PM EST | Tornado Warning | TAE | Randolph | 17 min |
| Dec 24, 2:40 PM EST | River Flood Warning | TAE | Lee | 11 days |
| Dec 24, 4:07 PM EST | Tornado Warning | TAE | Lee, Terrell | 38 min |
| Dec 24, 4:26 PM EST | Areal Flood Advisory | TAE | Clay, Lee, Quitman, Randolph, Terrell | 3 hr |
| Dec 24, 6:22 PM EST | Flash Flood Warning | TAE | Lee, Terrell | 113 min |
| Dec 24, 6:42 PM EST | River Flood Warning | TAE | Clay | 10 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.